Alert archive / Indiana / Gale Warnings in 2008
Gale Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 8, 2008, 3:50 PM EST. It took effect at Dec 9, 2008, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 3:50 PM EST (20:50 UTC)
- In effect from
- Dec 9, 2008, 7:00 PM EST
- Expired
- Dec 10, 2008, 4:31 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KIWX 082050 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EST MON DEC 8 2008 .LOW PRESSURE OVER THE LOWER GREAT LAKES WILL MOVE NORTHEAST TO THE LOWER GREAT LAKES TUESDAY NIGHT CAUSING NORTH GALES ACROSS THE AREA. LMZ043-046-090500- /O.UPG.KIWX.GL.A.0010.081210T0000Z-081210T1200Z/ /O.NEW.KIWX.GL.W.0018.081210T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EST MON DEC 8 2008 ...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. NORTH GALES TO 35 KNOTS ARE EXPECTED TUESDAY NIGHT AS LOW PRESSURE MOVES FROM NORTHERN INDIANA TO THE LOWER GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
773 WHUS73 KIWX 090344 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EST MON DEC 8 2008 .LOW PRESSURE OVER SOUTHERN PLAINS WILL MOVE NORTHEAST TO THE LOWER GREAT LAKES TUESDAY NIGHT CAUSING NORTH GALES ACROSS THE AREA. LMZ043-046-091145- /O.CON.KIWX.GL.W.0018.081210T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EST MON DEC 8 2008 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY... NORTH GALES TO 35 KNOTS ARE EXPECTED TUESDAY NIGHT AS LOW PRESSURE MOVES ACROSS THE LOWER GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
580 WHUS73 KIWX 090919 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST TUE DEC 9 2008 .STRONG NORTHERLY WINDS WILL DEVELOP ON THE BACKSIDE OF LOW PRESSURE TONIGHT. SUSTAINED NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GALE FORCE GUSTS ARE EXPECTED. THE STRONG WINDS WILL SUPPORT WAVE HEIGHTS BUILDING TO AROUND 10 FEET OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THROUGH THE DAY WEDNESDAY. LMZ043-046-091730- /O.CON.KIWX.GL.W.0018.081210T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EST TUE DEC 9 2008 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JC
000 WHUS73 KIWX 091615 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 AM EST TUE DEC 9 2008 .STRONG NORTHERLY WINDS WILL DEVELOP ON THE BACKSIDE OF LOW PRESSURE TONIGHT. SUSTAINED NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GALE FORCE GUSTS ARE EXPECTED. THE STRONG WINDS WILL SUPPORT WAVE HEIGHTS BUILDING TO AROUND 10 FEET OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THROUGH THE DAY WEDNESDAY. LMZ043-046-100015- /O.CON.KIWX.GL.W.0018.081210T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1115 AM EST TUE DEC 9 2008 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... WINDS WILL SHIFT OUT OF THE NORTH AND NORTHWEST AND INCREASE TO 20 TO 25 KNOTS WITH GALE FORCE GUSTS OF 35 KNOTS STARTING THIS EVENING. THE WINDS REMAIN STRONG INTO WEDNESDAY MORNING BEFORE TAPERING SOMEWHAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS73 KIWX 092058 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EST TUE DEC 9 2008 .STRONG NORTHERLY WINDS ON THE BACKSIDE OF LOW PRESSURE LIFTING THROUGH SOUTHERN MICHIGAN WILL BUILD THIS EVENING AND CONTINUE OVERNIGHT. SUSTAINED NORTHWEST WINDS OF 25 TO 30 KNOTS WITH GALE FORCE GUSTS ARE EXPECTED. THE STRONG WINDS WILL SUPPORT WAVE HEIGHTS BUILDING TO AROUND 10 FEET OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THROUGH THE DAY WEDNESDAY. LMZ043-046-100500- /O.CON.KIWX.GL.W.0018.081210T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 PM EST TUE DEC 9 2008 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
116 WHUS73 KIWX 100256 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EST TUE DEC 9 2008 .STRONG NORTHERLY WINDS ON THE BACKSIDE OF LOW PRESSURE LIFTING THROUGH SOUTHERN MICHIGAN WILL CONTINUE OVERNIGHT. SUSTAINED NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED. THE STRONG WINDS WILL SUPPORT WAVE HEIGHTS BUILDING TO AROUND 10 FEET OVERNIGHT. WINDS AND WAVES WILL SUBSIDE THROUGH THE DAY WEDNESDAY. LMZ043-046-101100- /O.CON.KIWX.GL.W.0018.000000T0000Z-081210T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 956 PM EST TUE DEC 9 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
291 WHUS73 KIWX 100931 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EST WED DEC 10 2008 .STRONG NORTHERLY WINDS ON THE BACKSIDE OF LOW PRESSURE LIFTING NORTHEAST INTO NEW ENGLAND WILL CONTINUE THIS MORNING. THE WIND WILL VEER NORTHEAST AND SLACKEN THIS AFTERNOON AS HIGH PRESSURE OVER THE PLAINS APPROACHES THE WESTERN GREAT LAKES. LMZ043-046-101745- /O.CAN.KIWX.GL.W.0018.000000T0000Z-081210T1200Z/ /O.NEW.KIWX.SC.Y.0074.081210T0931Z-081211T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. NORTH WINDS UP TO 25 KNOTS THIS MORNING WILL VEER NORTHEAST AND SLACKEN TO 5 TO 15 KNOTS THIS AFTERNOON. WAVE HEIGHTS OF 6 TO 10 FEET WILL SUBSIDE TO 4 FEET OR LESS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 8, 3:43 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 8, 3:43 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EST MON DEC 8 2008
.SHORT TERM...
LOW PRESSURE CENTERED OVER WRN KS/OK THIS AFTN WITH A WARM FRONT
ARCING ENE INTO IL/IN. BAND OF ZR-/PL- AHEAD OF THE WARM FRONT OVER
THE CWA ATTM MOVG NE AND SHOULD LIFT NORTH OF CWA BY 00Z. WL CANCEL
SRN PORTION OF ZR ADVISORY ISSUED EARLIER WITH AFTN ZFP ISSUANCE AS
APPEARS PRECIP MOVG OUT OF THIS AREA AND TEMPS ARE RISING ABOVE
FREEZING... BUT WILL LEAVE NRN PORTION IN EFFECT AS PRECIP STILL
MOVG THROUGH THE AREA WITH TEMPS AOB FREEZING. AS WARM FRONT LIFTS
NORTH THIS EVE...THERE WILL LIKELY BE A DRY PD BEFORE MORE SGFNT
PRECIP ARRIVES LATE TONIGHT. 12Z MODELS IN DECENT AGREEMENT ON
MOVEMENT/EVOLUTION OF KS/OK LOW AS IT LIFTS NE OVER THE NEXT
36HRS AND ARE INDICATING A VERY DYNAMIC SYSTEM WITH STRONG UPR
LVL DIVERGENCE IN RRQ OF JET AHEAD OF UPR TROF...AND 75KT LLJ
ADVECTING HIGH THETA-E AIR FROM GULF OF MEXICO NNE INTO THE AREA
TONIGHT/TUE. GIVEN STRONG FORCING ASSOCIATED WITH THIS SYSTEM
ALONG WITH PRECIP WATER >1 FCST TO OVERSPREAD THE AREA...THERE IS
A POTENTIAL FOR HEAVY RAINFALL ON TUE. AS THE LOW MOVES TO THE NE
OF THE AREA TUE EVE...COLDER AIR WILL MOVE INTO THE CWA PSBLY
CAUSING THE RAIN TO CHANGE SNOW FOR A SHORT PERIOD BEFORE ENDING
TUE NIGHT...LITTLE OR NO ACCUM EXPECTED.
&&
.LONG TERM...(WEDNESDAY THROUGH MONDAY)...
QUIETER EXTENDED PD THAN HAS BEEN THE CASE IN RECENT DAYS WITH
DEPARTING SYSTEM WEDNESDAY...A WEAK WAVE TO END THE WEEK FOLLOWED BY
INCREASING EVIDENCE OF A PATTERN CHANGE. AS SFC LOW/COLD FRONT
DEPARTS ON WEDNESDAY PRECIP CHANCES NOT EXPECTED TO LINGER EXCEPT
EXTREME EASTERN COUNTIES. LAKE EFFECT ALSO IN DOUBT WITH DELTA TS
ONLY AROUND 12 DEG AND INVERSION HEIGHTS BELOW GROWTH ZONE. HAVE
PARED BACK POPS AND SNOW AMOUNTS ASSOC WITH LAKE EFFECT WED.
MODELS THEN DIVERGE WITH BOTH BRINGING A WEAK MOISTURE STARVED WAVE
ACROSS THE LOWER GREAT LAKES...BUT AT DIFFERENT SPEEDS. RETAINED
GOING CHC POPS ALREADY IN THE FCST ACROSS THE NORTH THROUGH THIS WINDOW.
PATTERN CHANGE APPEARS ON TAP AS OPERATIONAL MODELS AS WELL AS
ENSEMBLE MEMBERS SUPPORT A TROF OVER THE WESTERN US BY END OF PD.
CONSEQUENTLY GUIDANCE HAS WARMED SEVERAL DEGREES AND HAVE TRENDED
FCST THAT DIRECTION WHILE REMAINING SOMEWHAT CONSERVATIVE AS A NOD
TO THE COOLER ECMWF AND UNCERTAINTY IN HOW THE TIMING WILL UNFOLD.
SUNDAY POPS IN DOUBT WITH LATEST 12Z MODEL GUIDANCE AS GFS/EC NOW
DRAG FRONT THROUGH ON MONDAY AND DESPITE HIGH UNCERTAINTY HAVE
INTRODUCED CHC POPS FOR MON AFT FOR COLLABORATION WITH SURROUNDING
OFFICES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR INZ006-
007.
MI...FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR
MIZ077>081.
OH...FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ001-
002.
LM...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
LMZ043-046.
&&
SHORT TERM...TAYLOR
LONG TERM...LUDINGTON
AVIATION...TAYLORHazardous weather outlook, Dec 8, 4:58 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EST MON DEC 8 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EST MON DEC 8 2008 /358 AM CST MON DEC 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR LIGHT SNOW OR SLEET THIS AFTERNOON...BUT LITTLE OR NO ACCUMULATION IS EXPECTED. THERE IS A CHANCE FOR FREEZING RAIN THIS EVENING...MAINLY NORTH OF U.S. ROUTE 30. ICE ACCUMULATIONS ARE EXPECTED TO BE SMALL...BUT ROADS AND SIDEWALKS COULD BECOME SLICK BEFORE TEMPERATURES RISE ABOVE FREEZING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN IS EXPECTED TUESDAY AND IT COULD BE HEAVY AT TIMES. PRECIPITATION AMOUNTS COULD APPROACH ONE INCH BY TUESDAY EVENING. THIS RAINFALL COUPLED WITH MELTING SNOW COULD CAUSE SOME MINOR FLOODING... ESPECIALLY ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN WHERE A DEEPER SNOWPACK EXISTS. RAIN IS EXPECTED TO CHANGE TO SNOW TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...WITH SLIGHTLY HIGHER AMOUNTS ACROSS NORTHWEST INDIANA AND SOUTHWEST LOWER MICHIGAN DUE TO LAKE EFFECT. .SPOTTER INFORMATION STATEMENT... SNOWFALL AND RAINFALL REPORTS ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GALE WATCH IS IN EFFECT FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY AT TIMES BEYOND WEDNESDAY MORNING AS WELL. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Dec 8, 11:26 AM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1126 AM EST MON DEC 8 2008 INZ013-015-020-022>026-032>034-081730- BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON IN-JAY IN-MIAMI IN-PULASKI IN-WABASH IN-WELLS IN-WHITE IN- 1126 AM EST MON DEC 8 2008 ...SPECIAL WEATHER STATEMENT... AT 1124 AM EST/1024 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF LIGHT SLEET... POSSIBLY MIXED WITH PATCHY LIGHT FREEZING RAIN...ALONG A LINE EXTENDING FROM 31 MILES WEST OF MEDARYVILLE TO 26 MILES SOUTH OF REDKEY...MOVING NORTH AT 15 MPH. THE LIGHT SLEET AND PATCHY LIGHT FREEZING RAIN COULD CAUSE SOME SLICK SPOTS ON AREA ROADS EARLY THIS AFTERNOON. LOCATIONS IN THE PATH OF THIS PRECIPITATION INCLUDE... LOGANSPORT... GRISSOM AFB AND FAIRMOUNT... MARION...AND UPLAND... WALTON AND FRANCESVILLE... SWAYZEE... ROYAL CENTER AND PERU... MOTORISTS SHOULD USE EXTRA CAUTION WHEN DRIVING. ROADWAYS CAN BECOME SLIPPERY QUICKLY...ESPECIALLY ON BRIDGES AND OVERPASSES.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:32 AM EST | Gale Watch | IWX | 11 hr | |
| Dec 8, 1:02 PM EST | Freezing Rain Advisory | IWX | Adams, Allen, Blackford, DeKalb, Elkhart, Fulton and 13 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.